How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Chip (M.D.) Your Own Question
Dr Chip (M.D.)
Dr Chip (M.D.), Doctor
Category: Medical
Satisfied Customers: 32228
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr Chip (M.D.) is online now
A new question is answered every 9 seconds

I have been taking 100 mg of iron for the past two months

Customer Question

I have been taking 100 mg of iron for the past two months (ish) because I don't eat any meat an was feeling tired and noticing hair thinning. I have since stopped because I read online that taking iron can be dangerous and I have also noticed some visible blood vessels on my lower legs. How long does it take for excess iron to leave the body and when can I expect the vessels to not be as dilated or visible underneath my pale skin?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take 25 mg of glycopyrrolate and 300 mg of gabapentin
JA: Anything else in your medical history you think the doctor should know?
Customer: i'm generally really healthy and haven't had any serious issues
Submitted: 4 months ago.
Category: Medical
Expert:  Dr Chip (M.D.) replied 4 months ago.

Hello I'm Dr Chip

The excess iron would be out of your body in about two weeks after you stop taking it and there should be no permanent damage done (too much iron can hurt the liver)

The vein problem will resolve itself within a month after you stop the iron

Please let me know if you need any more information